Aa
Aa
A
A
A
Close
Avatar universal

detoxing from vicodin

I have been taking vicodin 10's (5 a day) for a while, I have been off for 5 days now, I still have lower back pain and stomach cramps.  How long will this last?
3 Responses
Sort by: Helpful Oldest Newest
Avatar universal
at 5 days you should start seeing improvement in how you feel each day. you should feel 'kinda great' at about 2-3 wks but dont expect 100% for a couple months depending on how long you took them. energy issues and possibly sleep issues are what seem to linger the longest.  my husband just got off of pretty close to the same dose as you but he had been on them pretty much continuous for almost 4 yrs. he was kinda shocked that his low dose caused as much discomfort during withdrawal as it did. when you say you have been on them for a while how long do you mean?
Helpful - 0
Avatar universal
Everyone is different.  In my experience, folks that have been using at your level, deal with almost as much anxiety as they do physical symptoms when detoxing.

I've come down from 6 a day, 10 a day, and 15 a day, of 10/325's.
Coming off of 15 a day was like being hit by a bus EVERY day for a month.
Coming off of 10 a day was tolerable and I was feeling "okay" within 3-4 weeks.
Coming off of 6  a day, was also tolerable, and after about 10 days, I was pretty much back to normal, dealing more with my brain begging me to feed the addiction.

Of course the mental gnawing the brain "asking" for them was annoying and the struggle kept going for a while.

You are taking "10's", so I assume you are taking Lorcet, or Norco, or some variant of a pill with 10mg of Hydrocodone?

IF you stay strong, and continue the taper, you should start to see physical improvements very soon.  Everybody is different, but you are on the way!    

You could take generic anti-diarrhea (ammonium) pills to help with the stomach cramping.

The Back pain ?  If you were taking the meds for back pain, well, this may need to be addressed with physical therapy, or the root of the problem worked on.

Anyways,   Best wishes, and congrats for your decision to quit!  Stick with it, and don't look back!
Helpful - 0
Avatar universal
Oops!  Sorry, I just discussed a taper with someone else!  
Substitute "taper" with "quitting"!!

Best wishes...
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.